• Chemotherapy

    Asked by Lcho on Tuesday, March 28, 2017

    Chemotherapy

    Does the side effects from the chemotherapy get worse as the cycles go on?

    10 Answers from the Community

    10 answers
    • barryboomer's Avatar
      barryboomer

      Yes it is cumulative....

      over 2 years ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      Generally, yes. For me, they were about the same, though. Everyone is different.

      over 2 years ago
    • Lcho's Avatar
      Lcho

      Thank-you. We are very new to this diagnosis and treatment.

      over 2 years ago
    • BoiseB's Avatar
      BoiseB

      Different chemicals have different side effects. The worst side effect for me was Chemo brain. seven years out and I still don't have the thinking power that I once had. Some of the side effects can be treated.

      over 2 years ago
    • BuckeyeShelby's Avatar
      BuckeyeShelby

      I'm w/Livewithcancer -- Mine didn't seem to get worse either.

      over 2 years ago
    • rene2's Avatar
      rene2

      It did for me. The first treatment was a breeze, with minimal side effects; however, after each subsequent treatment they were worse. Mostly in my mouth, which felt like suede inside. My lips would feel raw inside and my taste buds were all out of whack. The symptoms would subside just in time for the next treatment.

      over 2 years ago
    • Lcho's Avatar
      Lcho

      As I said we are pretty new to this. After two rounds of chemo there are minimal side effects.
      It helps to know what we might expect.

      over 2 years ago
    • GregP_WN's Avatar
      GregP_WN

      For me, they didn't get any worse, but the side effects that piled up made me weaker, so it seemed like they were worse. In reality, I was taking the treatments themselves a little better, I knew what to expect and the doctors got me dialed in a little better for what to expect and the nausea wasn't as bad.

      over 2 years ago
    • Ashera's Avatar
      Ashera

      Everyone is different - as is their response to the different chemo agents. I felt pretty ok the first couple of rounds - of course I also had pretty immediate oral thrush and skin issues - but by the 3-6 rounds - I started experience neuropathy in my feet, peeling skin on hands and feet and severe nail issues - all attributed to Taxotere and Carboplantin. Lost my hair on the 10th day of chemo - I was on a very strong dose. Also took Herceptin and Perjeta. Also had chemo-diarrhea the entire time and for months after. Will you get any or all of these? Probably not - but in answer to your question - it is cumulative as Barry said - and it's all different.

      over 2 years ago
    • webbsahar's Avatar
      webbsahar

      My friend did get worse.He is still in the middle having had 4 cycles of epirubicin and just switched to CMF for another 4 cycles.
      The epi cycles got worse as I went along. Not so much with new SEs but with the pigswill brain and chemo mouth lasting longer each time. But managed to carry on with part time work etc.
      However with the CMF I am feeling better - but it's early days.
      I think the worst thing is the ridiculous timescale. He started chemo in June and won't finish till Christmas. That's a big chunk out of normal life. I'm really envious of the others on the BC site who seem to just have a couple of months.
      https://fightcancerwithbeauty.com/25-skin-care-for-cancer-patients
      .

      over 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more intrahepatic, bile duct cancer questions.  Also, don't forget to check out our Intrahepatic, Bile Duct Cancer page.